Alert archive / Washington / Wind Advisories in 2006
Wind Advisory 6, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Feb 28, 2006, 12:44 PM PST for Spokane County, Whitman County, Washington; Benewah County, Latah County, Idaho. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2006, 12:44 PM PST (20:44 UTC)
- Expired
- Feb 28, 2006, 7:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 282044 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1244 PM PST TUE FEB 28 2006 IDZ003-WAZ033-010300- /O.NEW.KOTX.WI.Y.0006.060228T2044Z-060301T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 1244 PM PST TUE FEB 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STRONG SURFACE PRESSURE GRADIENT HAS DEVELOPED THIS AFTERNOON AND WINDS HAVE INCREASED TO 25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH ACROSS THE PALOUSE. THESE STRONG WINDS CAN BE EXPECTED THROUGH EARLY THIS EVENING...BEFORE TAPERING OFF. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KOTX 010305 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 705 PM PST TUE FEB 28 2006 IDZ003-WAZ033-010415- /O.EXP.KOTX.WI.Y.0006.000000T0000Z-060301T0300Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 705 PM PST TUE FEB 28 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS WILL TAPER OFF THIS EVENING WITH GUSTS TO 30 MPH OR LESS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Feb 28, 12:05 PM PST, 39 minutes earlier.
Area forecast discussion, Feb 28, 12:05 PM PST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1205 PM PST TUE FEB 28 2006 .SYNOPSIS...AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH TODAY...WITH A SHORT BREAK ON WEDNESDAY AND THEN BACK INTO A COOL AND SHOWERY PATTERN INTO THE WEEKEND. && .DISCUSSION...SHOWERS WILL CONTINUE ACROSS MOST AREAS THIS AFTERNOON AND WINDS HAVE BECOME BREEZY. THE ATMOSPHERE IS UNSTABLE ENOUGH THAT A FEW THUNDERSTORMS HAVE DEVELOPED OVER SHOSHONE COUNTY THIS AFTERNOON. CC && .AVIATION...STRONG LOW PRESSURE SYSTEM NEAR OMAK AT 18Z WILL MOVE NORTHWARD. STRONG GUSTY SOUTHWEST WINDS WILL OCCUR MAINLY EAST OF MOSES LAKE. MODERATE TO HEAVY RAIN SHOWERS WILL BE FOUND PRIMARILY OVER THE PALOUSE AND PANHANDLE WITH MVFR CONDITIONS AND MTN OBSCURATION. LOOK FOR IMPROVING CONDITIONS AFTER 03Z. RJ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 32 45 33 43 28 / 60 20 10 10 50 30 COEUR DALENE 48 32 45 35 43 28 / 60 40 10 10 50 30 PULLMAN 51 33 48 36 46 27 / 60 20 10 10 50 30 LEWISTON 55 40 53 40 51 32 / 60 20 10 10 50 30 COLVILLE 44 29 45 31 43 26 / 80 70 10 10 60 30 SANDPOINT 48 31 45 34 43 28 / 80 70 10 10 60 60 KELLOGG 49 34 44 36 42 29 / 80 70 10 10 60 60 MOSES LAKE 53 33 49 34 47 31 / 50 10 10 20 20 30 WENATCHEE 50 32 44 34 42 31 / 50 10 10 50 40 30 OMAK 44 28 43 31 41 26 / 50 10 10 40 40 30 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Wind Advisories in Washington, 2006Wind Advisories in Idaho, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.